Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 124, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 26, 2012, 3:27 PM CDT for Fort Bend County, Harris County, Waller County, Texas. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2012, 3:27 PM CDT (20:27 UTC)
- Expired
- Jun 26, 2012, 4:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Fort Bend County, TX, Harris County, TX, Waller County, TX
The radar
The Houston radar (KHGX), 77 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 3:40 PM CDT | HAIL 0.75 | 5 Wnw Jersey Village, TX | DIME SIZED HAIL AT THE INTERSECTION OF WEST AND TELGE ROADS. |
| Jun 26, 3:45 PM CDT | TSTM WND DMG | 3 Nw Addicks, TX | 4 HANGERS DAMAGED AT THE WEST HOUSTON AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 3:22 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.5 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1965 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
115 WUUS54 KHGX 262027 SVRHGX TXC157-201-473-262115- /O.NEW.KHGX.SV.W.0124.120626T2027Z-120626T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 327 PM CDT TUE JUN 26 2012 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN FORT BEND COUNTY IN SOUTHEAST TEXAS... WESTERN HARRIS COUNTY IN SOUTHEAST TEXAS... SOUTHEASTERN WALLER COUNTY IN SOUTHEAST TEXAS... * UNTIL 415 PM CDT * AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHEAST OF KATY...OR 7 MILES WEST OF JERSEY VILLAGE...AND MOVING SOUTHWEST AT 20 MPH. * LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT LIMITED TO BROOKSHIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE BUILDINGS. TAKE COVER NOW! && PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2960 9578 2984 9607 3003 9572 2993 9554 TIME...MOT...LOC 2027Z 033DEG 16KT 2990 9569 $$
2 follow-up statements
885 WWUS54 KHGX 262049 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 349 PM CDT TUE JUN 26 2012 TXC157-201-473-262115- /O.CON.KHGX.SV.W.0124.000000T0000Z-120626T2115Z/ FORT BEND TX-HARRIS TX-WALLER TX- 349 PM CDT TUE JUN 26 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR WALLER...HARRIS AND FORT BEND COUNTIES... AT 342 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM THAT PRODUCED QUARTER SIZE HAIL ON HIGHWAY 6 IN HUFFMIESTER. THE STORM WILL CONTINUE TO BE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 2 MILES NORTHEAST OF KATY...MOVING SOUTHWEST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PATTISON...FULSHEAR AND BROOKSHIRE PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE BUILDINGS. TAKE COVER NOW! THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER NOW! && PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2960 9578 2984 9607 3003 9572 2993 9554 TIME...MOT...LOC 2047Z 033DEG 16KT 2983 9575 $$
188 WWUS54 KHGX 262102 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 402 PM CDT TUE JUN 26 2012 TXC157-201-473-262115- /O.CON.KHGX.SV.W.0124.000000T0000Z-120626T2115Z/ FORT BEND TX-HARRIS TX-WALLER TX- 402 PM CDT TUE JUN 26 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR WALLER...HARRIS AND FORT BEND COUNTIES... AT 357 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM THAT WAS PRODUCING MARBLE SIZED HAIL AT 341 PM NEAR COPPERFIELD AREA. THE STORM WILL CONTINUE TO BE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KATY...MOVING SOUTHWEST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KATY FULSHEAR PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE BUILDINGS. TAKE COVER NOW! THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER NOW! && PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2960 9578 2984 9607 3003 9572 2993 9554 TIME...MOT...LOC 2101Z 024DEG 25KT 2972 9579 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 10:01 AM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Jun 26, 10:01 AM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1001 AM CDT TUE JUN 26 2012 .UPDATE... SHORT TERM UPDATE FOR SOME POPS AND THUNDER CHANCES. && .DISCUSSION... 9AM TEMPERATURES RUNNING ABOUT 0 TO 5 DEGREES AHEAD OF THIS TIME YESTERDAY. GREATEST DIFFERENCES GENERALLY ALONG I45 CORRIDOR NORTH OF METRO HOUSTON. GALVESTON HEAT INDEX AT 9AM WAS ALREADY 108. YIKES! CURRENT MAX TEMPERATURE FORECAST FOR TODAY OF RECORD TYING OR BREAKING HEAT IS WARMER THAN YESTERDAYS READINGS AND APPEARS TO BE ON TRACK SO NO CHANGE TO TEMPS FOR TODAY. NUMERICAL AND STATISTICAL GUIDANCE MOST INSISTENT THAT ONSHORE FLOW/SEA BREEZE WILL OCCUR TODAY AT GALVESTON WHICH SHOULD KEEP TEMPS BELOW 100 BUT STILL A RECORD. ALREADY SEEING SOME VEERING OF WINDS IN NEARSHORE OIL PLATFORM METARS SO THE ONSHORE FLOW FOR LATE TODAY LOOKS REASONABLE. HEAT INDICES SHOULD EXCEED 108 AT SEVERAL LOCATIONS TODAY SO WILL EXAMINE 12Z MODEL RUNS FOR CONSIDERATION OF EXCESSIVE HEAT ADVISORY FOR TOMORROW. AS OF NOW LOOKS JUST BELOW CRITERIA. STAY TUNED. NEXT ISSUE IS THUNDERSTORM CHANCES TODAY. SPC HAS MUCH OF THE HOUSTON COUNTY WARNING AREA IN A SLIGHT RISK AREA TODAY. AREA SOUNDINGS AND MODEL FORECAST SOUNDINGS SHOW CONVECTIVE TEMPS OF 100 TO 104 THIS AFTERNOON WHICH SHOULD JUST BE MET BY LATE AFTERNOON. WEAK UPPER DISTURBANCE AND BLOB OF HIGHER PWAT AIR ON THE WAY THIS AFTN. TX TECH WRF..HRRR AND OTHER MESO GUIDANCE DEPICT A FEW THUNDERSTORMS FORMING PRIMARILY SOUTHWEST OF METRO. DID INCREASE POPS FOR SOUTHWEST SECTIONS OF CWA BUT STILL WISE TO KEEP 20 PERCENT REST OF CWA. MAIN THREAT IS GUSTY WINDS..HOT TEMPERATURES AND DRY AIR ALOFT EQUAL NICE INVERTED VEE SOUNDINGS THIS AFTERNOON. INSERTED MENTION OF GUSTY WINDS IN ZONES. SHOULD DIMINISH QUICKLY AFTER SUNSET. 04 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 105 78 101 76 98 / 20 20 10 10 10 HOUSTON (IAH) 103 76 100 76 97 / 20 20 10 10 10 GALVESTON (GLS) 98 82 94 81 94 / 20 20 10 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...04
Hazardous weather outlook, Jun 26, 6:30 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 630 AM CDT TUE JUN 26 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-271130- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 630 AM CDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ABOVE NORMAL TEMPERATURES AND HIGHER HUMIDITY LEVELS EQUATE TO AFTERNOON PEAK HEAT INDEX VALUES BETWEEN 105 TO 110 DEGREES. THESE FACTORS WILL ALSO AID IN SUPPORTING MID AFTERNOON INTO EARLY AFTERNOON THUNDERSTORMS AS A WEAK EASTERN DISTURBANCE PASSES ACROSS THE REGION. THE MAIN SEVERE WEATHER THREAT WITHIN THE STRONGEST STORMS WILL BE STRONG DAMAGING DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...ABOVE NORMAL TEMPERATURES AND RELATIVELY HIGHER HUMIDITY LEVELS WILL PRODUCE LATE AFTERNOON PEAK HEAT INDEX VALUES BETWEEN 100 TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TUESDAY AFTERNOON AND EVENING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:17 PM CDT | Special Weather Statement | HGX | Fort Bend | 58 min |
| Jun 26, 4:28 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Wharton | 62 min |
| Jun 26, 4:38 PM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto, Trinity, Walker | 67 min |
| Jun 26, 4:49 PM CDT | Special Weather Statement | HGX | Washington | 41 min |
| Jun 26, 4:50 PM CDT | Special Weather Statement | HGX | Austin | 40 min |
| Jun 26, 5:08 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 41 min |
| Jun 26, 5:10 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 34 min |
| Jun 26, 5:33 PM CDT | Severe Thunderstorm Warning | HGX | San Jacinto, Trinity, Walker | 27 min |
| Jun 26, 5:42 PM CDT | Special Weather Statement | HGX | Colorado | 63 min |
| Jun 26, 5:56 PM CDT | Severe Thunderstorm Warning | HGX | Colorado | 49 min |
| Jun 26, 6:16 PM CDT | Severe Thunderstorm Warning | HGX | Trinity | 29 min |
| Jun 26, 6:17 PM CDT | Tornado Warning | HGX | Colorado | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.